MAUDE Adverse Event Report: COVIDIEN ELECTRODE ADULT 4.5X6.25 DEFIBRILATION; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN ELECTRODE ADULT 4.5X6.25 DEFIBRILATION; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the defib electrodes was sparking during treatment of a patient.
 
Additional Manufacturer Narrative
The device history records (dhrs) were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process.There were no samples received with this complaint therefore an examination of the device was not possible.There were photographs provided for analysis; the photos showed the pouch and the label.The photos did not show the product.From a root cause analysis perspective, the customer stated they did an internal investigation into the issue and concluded the issue was not caused by the pads but due to other factors with the patient.The patient was a very hairy individual who had copious amounts of secretion at the time.They do not feel the pads were the issue because during the code the pads were changed and there were no issues with the new set.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
ELECTRODE ADULT 4.5X6.25 DEFIBRILATION
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key11931395
Report Number1219103-2021-00324
Device Sequence Number4395424
Product Code DRO
UDI-Device Identifier20884527022301
UDI-Public20884527022301
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/29/2023
Device Model Number22550A
Device Catalogue Number22550A
Device Lot Number112095X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1